Alabama, 2007

Heat in Alabama, August 8 to 14, 2007

August 8 to 14, 2007 · NWS MOB · 14 events in 14 counties and zones

Heat advisories were issued for a combination of high temperatures and high humidities. Heat index vales were between 110 and 115 degrees.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Heat advisories were issued for a combination of high temperatures and high humidities. Heat index vales were between 110 and 115 degrees. Several public buildings and churches allowed people to come in and cool off during the heat of the day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 8, 4:00 AM CST, 4 hours earlier.

Area forecast discussion, Aug 8, 4:00 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT WED AUG 8 2007

.SHORT TERM...(TODAY AND TONIGHT)...MID/UPPER LEVEL HIGH PRESSURE
REMAINS CENTERED OVER NORTHER MS/AL THIS MORNING AND WILL REMAIN IN
PLACE THROUGH TONIGHT BEFORE BEGINNING TO SHIFT WESTWARD ON
THURSDAY.  THIS RIDGING WILL CONTINUE TO RESULT IN VERY HOT
CONDITIONS ACROSS THE REGION OVER THE NEXT COUPLE OF DAYS. IN
FACT...THESE ARE THE HOTTEST CONDITIONS THAT WE HAVE SEEN OVER OUR
FCST AREA SINCE THE SUMMER OF 2000. IN LATE AUGUST OF THAT YEAR
MOBILE RECORDED ITS ALL TIME RECORD HIGH OF 105 DEGREES.  FOR
TODAY...HIGH TEMPERATURES ARE AGAIN EXPECTED TO BE IN THE MID TO
UPPER 90S ACROSS THE ENTIRE AREA...WITH SOME LOCATIONS OVER THE
INTERIOR PROBABLY REACHING THE CENTURY MARK.  YESTERDAY AFTERNOON
EVERGREEN WARMED (OR IF YOU PREFER...HEATED) UP TO 101 DEGREES.
THESE TEMPERATURES...COMBINED WITH DEW POINT TEMPERATURES EXPECTED
TO BE IN THE MIDDLE 70S...LOOK FOR HIGHEST AFTERNOON HEAT INDEX
VALUES TO RANGE BETWEEN 108 AND 113 DEGREES TODAY ANYTIME FROM LATE
MORNING THROUGH ALL OF THE AFTERNOON HOURS. ABOUT THE ONLY RELIEF
FROM THE AFTERNOON HEAT WILL BE FROM ISOLATED AFTERNOON SHOWER OR
THUNDERSTORM ACTIVITY THAT IS EXPECTED TO DEVELOP AROUND THE
SOUTHERN PERIPHERY OF THE MID/UPPER RIDGE.

THIS AFTERNOONS MICROBURST RISK WILL BE MODERATE.

&&

.LONG TERM...FOR THU VERY WARM CONDITIONS WILL CONTINUE ACROSS THE
CWFA RESULTING IN HEAT INDICES RANGING FROM 105 TO 113. WITH THIS WE
HAVE EXTENDED THE HEAT ADVISORY THROUGH 00Z FRI. ALOFT...HIGH
PRESSURE WILL CONTINUE TO DRIFT WEST AS UPPER TROF OVER NE CONUS
BEGINS TO DIG SOUTHWARD. THROUGH EARLY NEXT WEEK...LATEST GFS
SOLUTION DEPICTS WEAK UPPER TROF DIGGING OVER THE EASTERN CONUS
SHIFTING SLOWLY OVER THE MID ATLANTIC REGION FRI THROUGH EARLY SAT
EVENTUALLY PUSHING A WEAK FRONTAL BOUNDARY AT THE SFC ACROSS THE
CWFA LATE SAT THROUGH EARLY NEXT WEEK. AS THIS BOUNDARY MOVES
SOUTHWARD ACROSS THE CWFA OVER THE WEEKEND BETTER MOISTURE
CONVERGENCE NEAR SFC CAN BE EXPECTED...MAINLY SOUTH OF THE FRONT
GIVING WAY TO BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS BEGINNING
LATE SAT CONTINUING THOUGH EARLY WEEK. AT THIS TIME NO WIDESPREAD
SEVERE WEATHER IS EXPECTED THROUGH THE PD...THOUGH WITH INCREASED
MOISTURE CONVERGE NEAR THE SFC COMBINED WITH RESIDUAL DRY AIR ALOFT
TO THE WEST THE THREAT OF A FEW STRONGER STORMS OVER THE WEEKEND
WILL EXIST. AS THE RIDGE BREAKS DOWN SLOWLY A RELIEF FROM THE HEAT
CAN BE EXPECTED GENERALLY FROM EAST TO WEST BEGINNING MOSTLY ON SUN
AND CONTINUING TUE. FOR TEMPS...WENT A LITTLE WARMER THAN THE MEX
GUIDANCE OVER INLAND AREAS THROUGH SAT. /32

&&

.MARINE...SURFACE HIGH PRESSURE WILL REMAIN OVER THE EASTERN GULF OF
MEXICO THROUGH LATE WEEK WILL GRADUALLY WEAKENING AS A WEAK TROUGH
WILL DEVELOP JUST INLAND BY THE WEEKEND.  RELATIVELY LIGHT WINDS AND
SMALL SEA STATES WILL CONTINUE THROUGH THE FCST PERIOD.  THE
DOMINANT WIND DIRECTION WILL CONTINUE TO BE PRIMARILY FROM THE
WEST...WITH A NORTHWESTERLY NIGHTTIME COMPONENT AND A SOUTHWESTERLY
COMPONENT IN THE AFTERNOON HOURS.  EXPECT LATE NIGHT AND EARLY
MORNING SHOWER AND THUNDERSTORM ACTIVITY ALONG THE COAST AND NEAR
SHORE GULF WATERS. /12

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      96  77  96  77 /  20  10  20  20
PENSACOLA   95  80  95  79 /  20  10  20  20
DESTIN      91  82  94  81 /  20  10  20  20
EVERGREEN  100  75  99  75 /  20  10  20  10
WAYNESBORO  99  75  99  75 /  20  10  20  10
CAMDEN     100  76 100  76 /  20  10  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Aug 8, 5:20 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
620 AM CDT WED AUG 8 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-091200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
620 AM CDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.

.DAY ONE...TODAY AND TONIGHT...

DAYTIME HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID 90S AT
THE COAST TO NEAR 100 DEGREES OVER THE INTERIOR COUNTIES TODAY.
THESE ABOVE AVERAGE...NEAR RECORD TEMPERATURES...COMBINED WITH A
HUMID AIRMASS...WILL RESULT IN HEAT INDEX VALUES RANGING FROM 108 TO
113 FOR MANY INLAND LOCATIONS FROM THE LATE MORNING THROUGH THE
AFTERNOON HOURS TODAY. AS A RESULT OF THESE DANGEROUS HEAT
CONDITIONS...A HEAT ADVISORY REMAINS IN EFFECT AND HAS BEEN EXTENDED
THROUGH THURSDAY AFTERNOON FOR ALL OF INTERIOR SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE.

THE ONLY RELIEF FROM THE HEAT WILL COME FROM ISOLATED SHOWERS AND
THUNDERSTORMS THAT WILL DEVELOP IN THE LATE MORNING AND AFTERNOON
HOURS. SOME OF THESE ISOLATED THUNDERSTORMS WILL PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS AROUND 45 MPH...AND
LOCALLY HEAVY RAINS BETWEEN 1 AND 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY...

RAIN CHANCES AND THE RISK OF SEVERE WEATHER WILL BE LOW AS HIGH
PRESSURE PERSISTS OVER THE AREA. DAYTIME HIGHS RANGING FROM THE MID
TO UPPER 90S...COMBINED WITH DEWPOINT TEMPERATURES IN THE MID 70S
OVER MANY AREAS...WILL MAINTAIN ELEVATED HEAT INDEX VALUES UP TO 110
DEGREES THROUGH LATE THIS WEEK.  A HEAT ADVISORY IS IN EFFECT
THROUGH THURSDAY...AND MAY BE EXTENDED INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Aug 8, 7:32 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
832 AM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     LIGHTNING        3 NE FRANKLIN           31.74N 87.38W
08/07/2007                   MONROE             AL   EMERGENCY MNGR

            *** 1 FATAL *** LOGGER KILLED BY LTG STRIKE...CHANGED
            TIME STRUCK.

&&

GARYB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 heat. Local standard time, as filed.

Heat, Butler

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Butler forecast zone
Reported by
Newspaper
Coordinates
31.752, -86.680 (the zone’s center; the record gives no point)

Heat, Choctaw

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Choctaw forecast zone
Reported by
Newspaper
Coordinates
32.020, -88.263 (the zone’s center; the record gives no point)

Heat, Clarke

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Clarke forecast zone
Reported by
Newspaper
Coordinates
31.677, -87.831 (the zone’s center; the record gives no point)

Heat, Conecuh

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Conecuh forecast zone
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
31.429, -86.994 (the zone’s center; the record gives no point)

Conecuh county had one person admitted to the hospital for heat related problems.

Heat, Covington

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Covington forecast zone
Reported by
Newspaper
Coordinates
31.249, -86.451 (the zone’s center; the record gives no point)

Heat, Crenshaw

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Crenshaw forecast zone
Reported by
Newspaper
Coordinates
31.732, -86.314 (the zone’s center; the record gives no point)

Heat, Escambia

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Escambia forecast zone
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
31.126, -87.162 (the zone’s center; the record gives no point)

Escambia county had one person admitted to the hospital for heat related problems.

Heat, Monroe

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Monroe forecast zone
Reported by
Newspaper
Coordinates
31.571, -87.365 (the zone’s center; the record gives no point)

Heat, Washington

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Washington forecast zone
Reported by
Newspaper
Coordinates
31.408, -88.208 (the zone’s center; the record gives no point)

Heat, Wilcox

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Wilcox forecast zone
Reported by
Newspaper
Coordinates
31.989, -87.308 (the zone’s center; the record gives no point)

Heat, Lower Baldwin

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Lower Baldwin forecast zone
Injuries
1 direct, 0 indirect
Reported by
Newspaper

An excessive heat warning was issued during the daytime on August 11 and 13. A firefighter working at a fire, collapsed with a heat stroke. He was taken to a hospital and was released after a few days.

Heat, Lower Mobile

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Lower Mobile forecast zone
Injuries
1 direct, 0 indirect
Reported by
Newspaper

An excessive heat warning was issued during the daytime on August 11 and 13. One person was admitted to the hospital due to heat related problems. During the month of August, Mobile regional airport had an average temperature for the month of 84.2 degrees. This was the fourth warmest August since records began. Two record high temperatures were broken during the month. On August 9 the high was 98 degrees, which broke the previous record of 97 set in 1956. On August 11 the high was 101 degrees, which broke the previous record of 99 degrees set in 1954.

Heat, Upper Baldwin

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Upper Baldwin forecast zone
Reported by
Newspaper

Heat, Upper Mobile

When
August 8, 8:00 AM CST to August 14, 6:00 PM CST
Where
Upper Mobile forecast zone
Reported by
Newspaper

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53876, 53982, 53983, 53984, 53985, 53986, 53988, 53989, 53990, 53991, 53993, 53995, 53996, 53997.